Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 5, 2016Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 5, 2016, 5:13 PM EDT for Oglethorpe County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Jun 5, 2016, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS82 KFFC 052113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN JUN 5 2016
 
GAZ037-038-052145-
OGLETHORPE GA-OCONEE GA-
513 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
EASTERN OCONEE COUNTIES UNTIL 545 PM EDT...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXEYS...OR 8 MILES
SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...MAXEYS...STEPHENS...BARNETT
SHOALS AND HUTCHINGS.

LAT...LON 3373 8306 3374 8322 3376 8328 3374 8330
      3374 8331 3384 8334 3386 8331 3385 8328
      3388 8326 3395 8313
TIME...MOT...LOC 2113Z 253DEG 21KT 3379 8329 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:35 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 5, 3:35 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT SUN JUN 5 2016

.SHORT TERM /Tonight through Monday Night/...
Current mosaic radar loop shows mainly showers across the area
right now. seeing some stronger showers beginning to develop so
should start to see some thunderstorms over the next few hours. Main
upper level northern stream trough axis that currently extends
from the Great Lakes to the Mississippi River Valley, has merged
with the upper level southern stream wave over SE TX. this entire
system will continue moving east through the short term. There is
also a tropical depression located just north of the Yucatan
peninsula that is expected to move NE over the next 24 to 36
hours. This tropical system should be just off the FL Big Bend
coastal area by Monday Afternoon/Evening.

Right now the Severe potential appears to be increasing as
instabilities and moisture continue to increase across the region
this afternoon. Currently SPC has mainly eastern portions of the
state outlooked under a slight risk which still looks good as that
is where the better instabilities are. Best chance of any strong
to severe storms will be between now and 10pm.

Moist Southwesterly flow continues through Monday with the
tropical depression spreading moisture in across south and central
GA. This will keep precip chances up through the short term as
the drier cooler air does not push into N GA until Monday
night/Tuesday Morning. Instabilities are not that great Monday so
for now only forecasting general showers and thunderstorms.

01

.LONG TERM /Tuesday through Sunday/...
The first part of the long term period will be almost entirely
dependent upon the eventual evolution and track of Tropical
Depression 3. As of now...the system is forecast to track ne
ahead of approaching frontal boundary and toward Appalachee Bay
of Florida. Differences arise in how much moisture will be
available on the northern side of this system and available for
possible convection for portions of our area. Trends in both the
GFS and ECMWF have been for front not to sag quite as far south
as previously thought allowing for more enhanced moisture
transport to make it to to roughly a Columbus to Macon line.
Typically with these type of systems and with the movement of the
system...the moisture and associated rainfall chances are overdone
in the models. For now...will just need to monitor evolution but
will gradually tail off from short term pops of likely to chance
through early tue and then clearing conditions thereafter.

Remainder of the long term will be characterized by high pressure
building in at the surface and being the dominant feature. In
addition...an upper ridge will begin to build in across the area
allowing for continued dry conditions and increasing temps. Likely
looking at mid 90s by the end of next week. Current grids have a
good handle on this and no major changes planned.

Deese

&&

.AVIATION...
18Z Update...
Mainly showers across the area right now but still expecting some
thunderstorms to pop up later this afternoon. Will continue to see
precipitation through the period as frontal system does not clear
the area until Monday night. Ceilings are up and down but mostly
staying in the IFR to MVFR range. Ceilings should stay in this
range through the period. winds will also stay out of the SW at
10kt or less. Will see some higher gust in and around any
SHRA/TSRA development.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  84  67  89 /  50  40  30   0
Atlanta         70  84  68  87 /  50  40  20   0
Blairsville     63  81  60  81 /  50  20  10   0
Cartersville    66  85  64  88 /  50  30  10   0
Columbus        71  85  69  90 /  50  60  30   5
Gainesville     67  83  66  85 /  60  30  20   0
Macon           71  84  69  90 /  50  60  60   5
Rome            66  86  63  88 /  50  20   5   0
Peachtree City  68  84  66  89 /  50  50  20   0
Vidalia         73  82  72  90 /  60  90  90  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Deese
AVIATION...01
Hazardous weather outlook, Jun 5, 11:06 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EDT SUN JUN 5 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1106 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE
ACROSS THE AREA...WITH SEVERAL ROUNDS OF SHOWERS AND STORMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE STORMS
COULD BECOME STRONG TO SEVERE WITH BRIEF DAMAGING WINDS UP TO 60
MPH...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
THE SEVERE THREAT WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED MONDAY AND MONDAY NIGHT...MAINLY ACROSS CENTRAL GEORGIA
AS A TROPICAL LOW MOVES ACROSS NORTH FLORIDA AND EXTREME SOUTHEAST
GEORGIA. SOME OF THE RAIN COULD BE HEAVY...MAINLY SOUTH OF A LINE
FROM CORDELE TO SWAINSBORO. THERE COULD BE A FEW LINGERING
THUNDERSTORMS OVER THE EASTERN PARTS OF CENTRAL GEORGIA EARLY
TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON INTO THE EVENING...ESPECIALLY ACROSS
EAST-CENTRAL AND NORTHEAST GEORGIA.

In the hours before

Special weather statement, Jun 5, 4:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT SUN JUN 5 2016

GAZ037-049-050-052115-
MORGAN GA-OCONEE GA-GREENE GA-
443 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOSTWICK...OR 7 MILES
SOUTH OF WATKINSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BISHOP...BARNETT SHOALS...FARMINGTON AND WRAYSWOOD.

LAT...LON 3371 8349 3380 8351 3385 8330 3385 8328
      3381 8330 3381 8329 3380 8329 3379 8328
      3377 8329 3376 8327 3369 8327
TIME...MOT...LOC 2043Z 266DEG 20KT 3376 8346
Special weather statement, Jun 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN JUN 5 2016

GAZ037-038-052145-
OGLETHORPE GA-OCONEE GA-
513 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
EASTERN OCONEE COUNTIES UNTIL 545 PM EDT...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXEYS...OR 8 MILES
SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...MAXEYS...STEPHENS...BARNETT
SHOALS AND HUTCHINGS.

LAT...LON 3373 8306 3374 8322 3376 8328 3374 8330
      3374 8331 3384 8334 3386 8331 3385 8328
      3388 8326 3395 8313
TIME...MOT...LOC 2113Z 253DEG 21KT 3379 8329

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:02 PM EDTSpecial Weather StatementFFCHaralson28 min
Jun 4, 8:22 PM EDTSpecial Weather StatementFFCFannin23 min
Jun 4, 8:40 PM EDTSpecial Weather StatementFFCFannin35 min
Jun 4, 9:36 PM EDTSpecial Weather StatementFFCChattooga24 min
Jun 4, 10:22 PM EDTSpecial Weather StatementFFCJohnson, Laurens23 min
Jun 4, 11:52 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette68 min
Jun 5, 3:42 AM EDTSpecial Weather StatementFFCJefferson33 min
Jun 5, 4:43 PM EDTSpecial Weather StatementFFCOconee32 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.